Academic Journals Database
Disseminating quality controlled scientific knowledge

A Case of DRESS Syndrome Mimicking Sepsis

ADD TO MY LIST
 
Author(s): Selda Uçal-Bakkal | Zeliha Koçak-Tufan | Cemal Bulut | Seval Boyraz | Güler Vahaboğlu

Journal: Klimik Journal
ISSN 1301-143X

Volume: 24;
Issue: 02;
Start page: 132;
Date: 2011;
Original page

Keywords: Procalcitonin | DRESS syndrome | sepsis | eosinophilia | opipramol.

ABSTRACT
”Drug Rash with Eosinophilia and Systemic Symptoms“ (DRESS) syndrome reflects a serious hypersensitivity reaction to drugs, characterized by fever, skin rash, lymph node enlargement, and internal organ involvement. We present a patient with a high serum procalcitonin level and a clinical picture mimicking sepsis, thereafter diagnosed as DRESS syndrome. This case demonstrates that procalcitonin may be increased in patients with DRESS syndrome. This is the first report of opipramol-induced DRESS syndrome associated with high procalcitonin.